Receive alerts from your local agencies
...or text your ZIP CODE to 888777 for mobile alerts

Full Notification

Anchorage Police Department
Friday April 17th, 2020 :: 02:16 p.m. AKDT

Advisory

Update: Fentanyl Disguised as Oxycodone Pills Found in Alaska

Update:
From the Alaska Department of Public Safety:
April 17, 2020 (Anchorage, AK) – The Department of Public Safety received reports of several overdoses this week due to blue counterfeit pills bearing an M30 marking. See attached photos. The light blue, round tablet appears to be an Oxycodone 30 mg tablet based on the imprints and coloring. When the pills were analyzed at the State Crime Detection Laboratory, the preliminary results indicated that the primary component of the tablet appeared to be fentanyl. No oxycodone was observed during the testing completed so far.
 
A Drug Enforcement Administration (DEA) press release dated November 4, 2019, warned of dangerous counterfeit pills containing fentanyl. A lethal dose of fentanyl is estimated to be about only two milligrams[1]. Too much of an opioid (i.e. fentanyl, heroin, oxycodone) affects parts of the brain that control breathing. As a result, breathing can become very slow or may stop. Symptoms can occur quickly and be triggered by a much lower perceived dose with illicit counterfeit medications than a usual medical dose.  Call 911 if any of the following symptoms are observed:
 

  • Failure to respond when spoken to
  • Failure to wake up when prompted
  • Slow or no breathing
  • Tiny pupils (the center part of the eye)
  • Fingernails or lips are turning blue or purple
 
An opioid overdose is life-threatening and requires immediate emergency, medical attention. Use caution. Do not handle these pills without gloves. Fentanyl can be absorbed into the body via inhalation, oral exposure or ingestion, or skin contact[2].
 
Original 4/16/20 6:15 p.m.:
In recent weeks the Anchorage Police Department has become aware of small blue pills that citizens are purchasing illegally on the street believing them to be Oxycodone.  Unfortunately these pills are not legitimate medication and there have been several overdoses as a result.
 
All medication should be obtained through a licensed medical physician only.  Ingesting anything purchased through other means can lead to serious medical side-effects to include death.
 
APD is currently investigating these cases to include what the composition of the blue pills are and who is dispensing them.  Anyone with information regarding these illegal pills may call Police Dispatch at 3-1-1 (option #1).  To remain anonymous you may contact Crime Stoppers at www.anchoragecrimestoppers.com or 907-561-STOP.
 
[1] Drug Enforcement Administration (November 4, 2019). DEA issues warning over counterfeit prescription pills from
Mexico. https://www.dea.gov/press-releases/2019/11/04/dea-issues-warning-over-counterfeit-prescription-pills-mexico-0
 
[2] Centers for Disease Control and Prevention (May 12, 2011). Fentanyl. https://www.cdc.gov/niosh/ershdb/emergencyresponsecard_29750022.html.
 

Address/Location
Anchorage Police Department
716 W 4th Ave
Anchorage, AK 99501

Contact
Emergency: 9-1-1
Non-emergencies: 907-786-8900

Navigate & Discover